MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 RM/LL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 RM/LL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-328
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been four other events for the lot referenced.The following devices were also listed in this report: triathlon pkr baseplate #3 rm/ll, cat#5620-b-302, lot# wssra; triathlon pkr femur #4 rm/ll, cat#5610-f-402, lot# wbwa; triathlon asym patella a35x10, cat#5551l350, lot#lfh094.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not available.
 
Event or Problem Description
This pi is for persistent pain and drainage procedure on (b)(6) 2017.(b)(6) 2017: persistent pain with recurrent effusions.30-ml drained, no infection.
 
Event or Problem Description
This pi is for persistent pain and drainage procedure on (b)(6) 2017.In performing a medical review for the revision of the patient's right knee on (b)(6) 2017, the following findings were reported.In (b)(6) 2017: ¿problems starting early after surgery,¿ residual hemarthrosis, aspiration 3 times, 50-ml blood reportedly removed.In (b)(6) 2017: manipulation under anesthesia.In (b)(6) 2017: pain, catching on lateral side of knee, drainage performed (25-ml), no infection.In (b)(6) 2017: persistent pain with recurrent effusions.30-ml drained, no infection.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon patella was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: several factors quite likely have contributed to early failure due to excessive polyethylene bearing wear in this bicondylar knee replacement with mix of devices from two manufacturers.A bleeding complication occurred early after arthroplasty, unrelated to any implanted device, requiring multiple aspirations and certainly in part contributing to the chronic effusions in the knee ultimately requiring both mua for arthrofibrosis after 2-months and synovectomy plus debridement of the knee after 6-months.Excessive bearing wear was present with an unknown cause at this time due to absence of relevant x-ray and/or explant information.Component malposition and/or third-body abrasive wear range high in clinical causes for such problems and can only be evaluated by x-rays that are currently not available.Finally should patient obesity with a bmi of 38 be considered a secondary factor to increase overload conditions from other causes such as discussed.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been 3 other similar events for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: several factors quite likely have contributed to early failure due to excessive polyethylene bearing wear in this bicondylar knee replacement with mix of devices from two manufacturers.A bleeding complication occurred early after arthroplasty, unrelated to any implanted device, requiring multiple aspirations and certainly in part contributing to the chronic effusions in the knee ultimately requiring both mua for arthrofibrosis after 2- months and synovectomy plus debridement of the knee after 6-months.Excessive bearing wear was present with an unknown cause at this time due to absence of relevant x-ray and/or explant information.Component malposition and/or third-body abrasive wear range high in clinical causes for such problems and can only be evaluated by x-rays that are currently not available.Finally should patient obesity with a bmi of 38 be considered a secondary factor to increase overload conditions from other causes such as discussed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as explant information, pre- and post-operative x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR INSERT X3 #3 RM/LL -8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9174954
Report Number0002249697-2019-03468
Device Sequence Number2775328
Product Code HRY
UDI-Device Identifier07613327015980
UDI-Public07613327015980
Combination Product (Y/N)N
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number5630-G-328
Device Lot NumberXA17M4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;